Alert archive / Indiana / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 152, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 17, 2023, 11:58 PM EDT for Jackson County, Lawrence County, Indiana. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2023, 11:58 PM EDT (03:58 UTC)
- Expired
- Jul 18, 2023, 12:30 AM EDT
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, IN, Lawrence County, IN
The radar
The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 12:20 AM EDT | TSTM WND DMG | 2 Ssw Pleasant View, IN | Late report of thunderstorm winds downing and uprooting numerous trees in southwestern Jackson County. Widespread small hail. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 4:31 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1608 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted.
995
WUUS53 KIND 180358
SVRIND
INC071-093-180430-
/O.NEW.KIND.SV.W.0152.230718T0358Z-230718T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1158 PM EDT Mon Jul 17 2023
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Eastern Lawrence County in south central Indiana...
Southern Jackson County in south central Indiana...
* Until 1230 AM EDT.
* At 1158 PM EDT, a severe thunderstorm was located 8 miles east of
Bedford, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Pleasant View around 1205 AM EDT.
Medora around 1210 AM EDT.
Brownstown and Vallonia around 1215 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3887 8650 3895 8641 3888 8583 3875 8592
3876 8596 3875 8598 3877 8598 3876 8601
3877 8602 3876 8603 3878 8609 3877 8610
3876 8614 3878 8618 3878 8620 3877 8624
3877 8628 3874 8629 3873 8631 3871 8631
TIME...MOT...LOC 0358Z 290DEG 49KT 3890 8633
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KH2 follow-up statements
521
WWUS53 KIND 180413
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1213 AM EDT Tue Jul 18 2023
INC071-093-180430-
/O.CON.KIND.SV.W.0152.000000T0000Z-230718T0430Z/
Lawrence IN-Jackson IN-
1213 AM EDT Tue Jul 18 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR NORTHEASTERN LAWRENCE AND SOUTHERN JACKSON COUNTIES...
At 1213 AM EDT, a severe thunderstorm was located near Brownstown, or
12 miles southwest of Seymour, moving east at 55 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Lawrence and southern Jackson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3887 8650 3895 8641 3885 8585 3875 8592
3876 8596 3875 8598 3877 8598 3876 8601
3877 8602 3876 8603 3878 8609 3877 8610
3876 8614 3878 8618 3878 8620 3877 8624
3877 8628 3874 8629
TIME...MOT...LOC 0413Z 290DEG 49KT 3883 8608
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KH141
WWUS53 KIND 180431
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1231 AM EDT Tue Jul 18 2023
INC071-093-180440-
/O.EXP.KIND.SV.W.0152.000000T0000Z-230718T0430Z/
Lawrence IN-Jackson IN-
1231 AM EDT Tue Jul 18 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAWRENCE AND
SOUTHERN JACKSON COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire. However gusty winds are still possible with
this thunderstorm.
LAT...LON 3887 8650 3895 8641 3885 8585 3875 8592
3876 8596 3875 8598 3877 8598 3876 8601
3877 8602 3876 8603 3878 8609 3877 8610
3876 8614 3878 8618 3878 8620 3877 8624
3877 8628 3874 8629
TIME...MOT...LOC 0430Z 290DEG 49KT 3875 8581
$$
KHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 9:35 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 17, 9:35 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 935 PM EDT Mon Jul 17 2023 .Forecast Update... Issued at 934 PM EDT Mon Jul 17 2023 Bulk of the convection was moving out of central Indiana, however there was still a cell with rotation near Spencer coincident with 100 or so 0-1 and 0-3 km SRH, so will hold on to the Severe Thunderstorm Watch for now. Radar trends and CAMS still suggest more activity could move in late this evening and overnight, so will hold on to small PoPs through the night. Would not rule out some fog, especially in areas that saw the most precip as surface winds become light to calm. Otherwise, temperatures have fallen through the 60s behind the cold pool and upper 50s are possible over far northern NW sections in the wake of the advancing cold front, currently near the I-70 corridor. && .Short Term...(This evening through Tuesday) Issued at 307 PM EDT Mon Jul 17 2023 - Chances for showers and storms late this afternoon and evening. - Improving Smoke conditions. - More chances for showers and storms on Tuesday afternoon. Surface analysis early this afternoon shows weak cyclonic flow across Central Indiana, associated with a large area of low pressure over eastern Ontario. A ridge of high pressure was found over the northern plains, nosing southeast into the middle Mississippi Valley. Aloft the broader pattern suggested a strong ridge over the western United States while a broad trough was found from the plains, across the Ohio Valley toward the Appalachians. A few embedded short waves were found within the cyclonic flow, over western KY and a second over IA, entering western IL. Skies remained smokey across Central Indiana, as air quality was Unhealthy for sensitive groups. PM2.5 values have improved to near 110 across much of the forecast area per airnow.gov. However, better air was found to the southwest with southerly winds in place. Tonight... The short wave over IL is expected to push across Central Indiana late this afternoon and into the evening. It still remains unclear if convective temps will be reached as smoke has limited max heating today. Still, ample forcing will be available through the evening as the short wave passes. Further forcing will be available as a weak surface cool front approaches the area. Forecast soundings continue to suggest a favorable column for convection, with over 1800 J/kg of CAPE available this afternoon and evening. HRRR continues to suggest scattered to isolated shower and storm development after 21Z, lingering through the late evening hours. Thus will continue the ongoing forecast with dry weather expected through at least 400PM, then continuing the chance to likely pops across the forecast area thereafter and through the evening. Lingering fog will be possible overnight due to earlier rainfall and dew point depressions of 2-3F overnight. Look for lingering high clouds in the wake of any convection overnight as the enforcing exits the area and low temperatures in the lower 60s. Tuesday... More showers and storms look possible on Tuesday. The upper flow across Indiana is expected to become more northwesterly. Indiana will be caught between strong high pressure aloft anchored over the American southwest and a trough of low pressure aloft across eastern Canada and the northeastern United States. Models suggest that within this resultant NW flow a quick moving short wave will approach central Indiana by mid to late afternoon, Once again ample moisture will remain present with dew points in the 60s. Weak surface convergence will be present also, as the lingering frontal boundary from tonight/s possible storms will remain in the area. Forecast soundings show reachable convective temps, but much shallower CAPE on Tuesday afternoon. Overall, enough thunderstorm ingredients appear to be present to necessitate the inclusion of at least chance pops during the afternoon on Tuesday as the short wave arrives in the area. Given the slightly cooler air mass in place across the area, highs near 80s will be expected at most spots. && .Long Term...(Tuesday night through Monday) Issued at 307 PM EDT Mon Jul 17 2023 The long term will span the final days of the year's climatologically hottest period...yet temperatures are progged to continue their near, to at times slightly below normal trend. Synoptically, a rather broad H500 trough will prevail over the eastern half of North America...while a hot upper ridge centered near the Four Corners extends northward into southwestern Canada. With the inflection point amid this wave hinged near Iowa, central Indiana will generally be influenced by weak disturbances embedded in the flow of the trough's southwestern quadrant. Tuesday Night through Thursday... A more active pattern is expected for the mid-week as the upper trough first becomes better established near/east of the region. A more zonal pattern that should hold pronounced heat just to our south and west...will nevertheless focus so-called ridge-riding convective chances from the Middle Mississippi Valley towards Kentucky. This conditional opportunity for isolated to scattered showers/t-storms will be focused across southern portions of Indiana where deep moisture levels will approach 2.00 inches. Convective parameters will present conditional potential both days...with daytime CAPE ranging from around 1000 J/kg (Wednesday) to 2000 J/kg (Thursday)...with decent mid-level lapse rates Wednesday and lackluster amounts Thursday...yet all while the ridge gradient's presence brings adequate vertical wind shear over the region both days. Late Thursday's storm potential could also be enhanced by the trough's weak wave/boundary passing just north of the region. Marginal severe threats would be primarily wind and large hail with limited amounts of low-level shear. The Wednesday night-Thursday tandem are expected to be the warmest of the long term, with lows 65- 70F and highs in the mid to upper 80s...with other periods at least a couple degrees lower amid this continued seasonable stretch of mid- summer conditions. Friday through Monday... A somewhat drier column will accompany seasonably weak, yet rather broad surface high pressure that should cross the Midwest late this week. Guidance is continuing to show a transition early next week as lower heights slide east and the hot, western ridge perhaps finally builds towards the Midwest. At a first glance a few pulse storms cannot be ruled out as a more summery pattern returns, with what should be low-moderate levels of both instability and wind shear. Most days surrounding this weekend are expected to bring highs 80-85F and lows 60-65F. && .Aviation...(00Z TAF Issuance) Issued at 615 PM EDT Mon Jul 17 2023 Impacts: - Thunderstorms accompanied by MVFR and worse conditions will likely impact the terminals through 03z and possibly later and also after 18z Tuesday - MVFR ceilings are possible away from thundersorms 03z-12z Discussion: Thunderstorms will roll across all but perhaps KLAF this evening before the activity diminishes. More MVFR conditions are also possible overnight away from convection. Finally, more convection is possible Tuesday afternoon. The storms this evening could be severe with large hail and possibly brief gusts to 50 knots in the heavier storms. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...MK Short Term...Puma Long Term...AGM Aviation...MK
Hazardous weather outlook, Jul 17, 10:42 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 1042 PM EDT Mon Jul 17 2023 INZ021-028>031-035>049-051>057-060>065-067>072-181000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 1042 PM EDT Mon Jul 17 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Isolated to scattered thunderstorms are expected tonight, mainly near and south of Interstate 70. A few severe thunderstorms with damaging winds and large hail are possible. Storm motion will be to the east and southeast around 30 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances are expected Tuesday afternoon through late Thursday. Strong to severe storms are possible during this period... with heavy rainfall amounts and flash flooding also possible. .SPOTTER INFORMATION STATEMENT... Spotter reports may be needed at times this week. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jul 17, 10:29 PM EDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1029 PM EDT Mon Jul 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM Hail 1 ESE Bloomington 39.16N 86.50W
07/17/2023 E0.75 inch Monroe IN Amateur Radio
&&
BHLocal storm report, Jul 17, 10:31 PM EDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1031 PM EDT Mon Jul 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM Hail 2 SSW Indiana Universit 39.14N 86.54W
07/17/2023 E0.75 inch Monroe IN Amateur Radio
&&
BHLocal storm report, Jul 17, 10:32 PM EDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1032 PM EDT Mon Jul 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM Hail 1 SSE Bloomington 39.15N 86.51W
07/17/2023 E0.75 inch Monroe IN Public
Report from mPING: Dime (0.75 in.).
&&
BHLocal storm report, Jul 17, 10:33 PM EDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1033 PM EDT Mon Jul 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM Hail 1 SSE Bloomington 39.15N 86.51W
07/17/2023 M0.75 inch Monroe IN Amateur Radio
&&
BHLocal storm report, Jul 17, 10:42 PM EDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1042 PM EDT Mon Jul 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM Hail Woodville Hills 39.15N 86.39W
07/17/2023 E0.75 inch Monroe IN Public
Report from mPING: Dime (0.75 in.).
&&
BHLocal storm report, Jul 17, 10:44 PM EDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1044 PM EDT Mon Jul 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM Hail Covington 40.14N 87.39W
07/17/2023 E1.00 inch Fountain IN Broadcast Media
Corrects previous hail report from
Covington. Time estimated from radar.
0541 PM Hail 1 W Arcadia 40.17N 86.04W
07/17/2023 E0.25 inch Hamilton IN Public
0543 PM Hail Arcadia 40.18N 86.02W
07/17/2023 E1.25 inch Hamilton IN Trained Spotter
Hail ongoing in Arcadia with hailstones
ranging from dime sized to just larger than
quarters.
0548 PM Hail 1 SSE Westfield 40.04N 86.13W
07/17/2023 E0.75 inch Hamilton IN Public
0550 PM Tstm Wnd Gst 3 W Westfield 40.04N 86.18W
07/17/2023 E60 MPH Hamilton IN Trained Spotter
Located at State Road 32 and Ditch Road.
Accompanied by hail up to the size of coin
quarters and heavy rain.
0550 PM Hail 3 W Westfield 40.04N 86.18W
07/17/2023 E1.00 inch Hamilton IN Trained Spotter
At State Road 32 and Ditch Road. Started
with pea size and grew to quarter coin size.
Heavy rain and estimated winds 55 to 60 mph.
0551 PM Hail 3 SSW Westfield 40.01N 86.16W
07/17/2023 E0.75 inch Hamilton IN Public
Report from mPING: Dime (0.75 in.).
0556 PM Hail 3 W Westfield 40.05N 86.18W
07/17/2023 E0.75 inch Hamilton IN Public
Report from mPING: Dime (0.75 in.).
0558 PM Hail 1 SW Westfield 40.04N 86.14W
07/17/2023 E1.00 inch Hamilton IN Trained Spotter
0558 PM Hail 1 SSE Westfield 40.04N 86.13W
07/17/2023 E0.50 inch Hamilton IN Public
Report from mPING: Half-inch (0.50 in.).
0558 PM Hail 1 SW Westfield 40.03N 86.15W
07/17/2023 E1.75 inch Hamilton IN Public
Report from mPING: Golf Ball (1.75 in.).
0600 PM Hail 1 NW Carmel 39.98N 86.13W
07/17/2023 E0.50 inch Hamilton IN Public
Report from mPING: Half-inch (0.50 in.).
0605 PM Hail 1 S Pittsboro 39.85N 86.46W
07/17/2023 E1.00 inch Hendricks IN Broadcast Media
Time estimated from radar.
0610 PM Hail 3 WNW Meridian Hills 39.90N 86.22W
07/17/2023 E0.25 inch Marion IN Public
0611 PM Hail 2 W Brownsburg 39.84N 86.43W
07/17/2023 E0.25 inch Hendricks IN Public
0615 PM Tstm Wnd Dmg 3 WNW Fortville 39.95N 85.90W
07/17/2023 Hamilton IN NWS Employee
Thunderstorm winds estimated to 60-65 mph
downed a few large trees. Small hail also
occurred.
0615 PM Hail 1 N Danville 39.78N 86.52W
07/17/2023 M1.55 inch Hendricks IN Public
Time estimated from radar.
0615 PM Hail 1 N Danville 39.78N 86.52W
07/17/2023 M1.25 inch Hendricks IN Public
0615 PM Hail 3 ESE Danville 39.74N 86.47W
07/17/2023 E0.25 inch Hendricks IN Amateur Radio
Hail reported south of US36 on South County
Rd 300 East across from Hendricks County
Airport.
0617 PM Hail 2 W Speedway 39.79N 86.29W
07/17/2023 E1.00 inch Marion IN Amateur Radio
0618 PM Hail 2 NNW Speedway 39.82N 86.27W
07/17/2023 E0.70 inch Marion IN Public
0619 PM Hail 1 NW Clermont 39.83N 86.33W
07/17/2023 E2.00 inch Hendricks IN Public
Report from mPING: Hen Egg (2.00 in.).
0621 PM Hail 3 WNW Avon 39.77N 86.44W
07/17/2023 E0.88 inch Hendricks IN Public
0622 PM Hail 2 NW Avon 39.78N 86.41W
07/17/2023 E0.75 inch Hendricks IN Public
Report from mPING: Dime (0.75 in.).
0623 PM Hail 1 NNE Plainfield 39.71N 86.38W
07/17/2023 E0.70 inch Hendricks IN Public
0623 PM Hail Speedway 39.79N 86.25W
07/17/2023 E1.00 inch Marion IN Public
Approximate location.
0624 PM Hail 2 SW Clermont 39.79N 86.35W
07/17/2023 E0.50 inch Hendricks IN Public
Report from mPING: Half-inch (0.50 in.).
0624 PM Hail Speedway 39.79N 86.25W
07/17/2023 E1.00 inch Marion IN Trained Spotter
Approximate location.
0625 PM Hail 1 ENE Pittsboro 39.87N 86.44W
07/17/2023 E0.70 inch Hendricks IN Public
0625 PM Hail 2 SE Brownsburg 39.82N 86.36W
07/17/2023 E0.88 inch Hendricks IN Public
0629 PM Hail 4 W Avon 39.76N 86.45W
07/17/2023 E0.75 inch Hendricks IN Public
Report from mPING: Dime (0.75 in.).
0635 PM Hail 2 SSE Winchester 40.14N 84.97W
07/17/2023 E1.00 inch Randolph IN Amateur Radio
Located at Randolph Co Fairgrounds 1885 US
Hwy 27 Winchester, IN.
0638 PM Hail Indianapolis 39.78N 86.15W
07/17/2023 E1.00 inch Marion IN Broadcast Media
Near Old National Centre 502 N New Jersey
St, Indianapolis IN.
0641 PM Rain Indianapolis 39.77N 86.15W
07/17/2023 M1.00 inch Marion IN Amateur Radio
0645 PM Rain 2 NNW Homecroft 39.69N 86.14W
07/17/2023 M1.00 inch Marion IN Amateur Radio
0656 PM Hail Lynn 40.04N 84.94W
07/17/2023 E0.50 inch Randolph IN Public
Report from mPING: Half-inch (0.50 in.).
0705 PM Tstm Wnd Dmg New Palestine 39.72N 85.90W
07/17/2023 Hancock IN Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
0710 PM Hail Morristown 39.67N 85.70W
07/17/2023 E0.70 inch Shelby IN Law Enforcement
0717 PM Hail Monrovia 39.58N 86.48W
07/17/2023 E0.25 inch Morgan IN NWS Employee
0738 PM Hail 3 NW Trafalgar 39.44N 86.18W
07/17/2023 E0.50 inch Johnson IN Public
Report from mPING: Half-inch (0.50 in.).
0748 PM Hail 3 NW Trafalgar 39.44N 86.18W
07/17/2023 E0.50 inch Johnson IN Public
Report from mPING: Half-inch (0.50 in.).
0805 PM Hail 4 WNW Paragon 39.43N 86.63W
07/17/2023 E1.75 inch Morgan IN Public
Golf ball hail at West Base Line and
Waggoner Roads. Time estimated by radar.
0935 PM Hail 2 W Stinesville 39.30N 86.69W
07/17/2023 E0.50 inch Owen IN Public
Report from mPING: Half-inch (0.50 in.).
0954 PM Tstm Wnd Dmg 1 WNW Spurgeons Corner 39.07N 86.16W
07/17/2023 Brown IN Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken.
0958 PM Hail 2 WNW Waymansville 39.08N 86.08W
07/17/2023 E0.75 inch Bartholomew IN Public
Report from mPING: Dime (0.75 in.).
1003 PM Hail 1 S Ellettsville 39.21N 86.62W
07/17/2023 E0.50 inch Monroe IN Public
Report from mPING: Half-inch (0.50 in.).
1007 PM Hail 1 WNW Spurgeons Corner 39.07N 86.16W
07/17/2023 E0.50 inch Brown IN Public
Report from mPING: Half-inch (0.50 in.).
1015 PM Hail 1 N Bloomington 39.18N 86.52W
07/17/2023 E0.88 inch Monroe IN Trained Spotter
1021 PM Hail 1 ESE Bloomington 39.16N 86.50W
07/17/2023 E0.75 inch Monroe IN Amateur Radio
1022 PM Hail 1 SSE Bloomington 39.15N 86.51W
07/17/2023 M0.75 inch Monroe IN Amateur Radio
1022 PM Hail 2 SSW Indiana Universit 39.14N 86.54W
07/17/2023 E0.75 inch Monroe IN Amateur Radio
1025 PM Hail 1 SSE Bloomington 39.15N 86.51W
07/17/2023 E0.75 inch Monroe IN Public
Report from mPING: Dime (0.75 in.).
1031 PM Hail 3 SW Woodville Hills 39.12N 86.43W
07/17/2023 E0.75 inch Monroe IN Public
Report from mPING: Dime (0.75 in.).
1038 PM Hail Woodville Hills 39.15N 86.39W
07/17/2023 E0.75 inch Monroe IN Public
Report from mPING: Dime (0.75 in.).
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:04 PM EDT | Severe Thunderstorm Warning | IND | Monroe, Morgan, Owen | 26 min |
| Jul 17, 8:18 PM EDT | Special Weather Statement | IND | Decatur | 27 min |
| Jul 17, 8:24 PM EDT | Severe Thunderstorm Warning | IND | Monroe, Morgan, Owen | 36 min |
| Jul 17, 8:29 PM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe, Morgan | 31 min |
| Jul 17, 8:32 PM EDT | Special Weather Statement | IND | Bartholomew | 28 min |
| Jul 17, 8:51 PM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe, Morgan | 24 min |
| Jul 17, 9:03 PM EDT | Special Weather Statement | IND | Bartholomew, Jennings | 27 min |
| Jul 17, 9:12 PM EDT | Areal Flood Advisory | IND | Bartholomew, Brown, Johnson, Monroe, Morgan | 3 hr |
| Jul 17, 9:15 PM EDT | Areal Flood Advisory | IND | Decatur, Jennings | 3 hr |
| Jul 17, 9:16 PM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe | 44 min |
| Jul 17, 9:21 PM EDT | Severe Thunderstorm Warning | IND | Monroe, Owen | 24 min |
| Jul 17, 9:30 PM EDT | Tornado Warning | IND | Monroe, Owen | 30 min |
| Jul 17, 9:50 PM EDT | Areal Flood Advisory | IND | Brown, Monroe | 3 hr |
| Jul 17, 10:18 PM EDT | Special Weather Statement | IND | Monroe | 27 min |
| Jul 17, 10:21 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 25 min |
| Jul 17, 11:47 PM EDT | Areal Flood Advisory | IND | Brown, Greene, Jackson, Lawrence, Monroe | 3 hr |
| Jul 18, 1:29 AM EDT | Special Weather Statement | IND | Lawrence | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.